MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. SURE-VUE¿ SERUM/URINE HCG; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. SURE-VUE¿ SERUM/URINE HCG; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-202
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event: was not provided.Therefore the date of event in both related mdrs are being filed as 1may2025.Results pending completion of the investigation.
 
Event or Problem Description
The customer reported receiving conflicting hcg results while using fisher sure-vue hcg serum/urine devices on two different dates.The customer reported running a sure-vue test which resulted in a broken test line (positive hcg result).The test was repeated two additional times and similar results were obtained.A new kit was opened, and the device was tested using the same urine and a negative hcg result was obtained.Although requested, no further information was provided, and it is unclear which result the customer suspected to be correct.Additionally, the customer reported the same situation happened 2 days earlier, where a broken test line was observed.A retest was performed which yielded a negative hcg result.No further information was provided.No adverse events were reported.See mdr 2027969-2025-00133 for broken test line/negative result which occurred two days prior.
 
Additional Manufacturer Narrative
B3 - date of event: was updated to 25apr2025 as the customer provided this event date.B5 - describe event or problem and b6 - relevant test/laboratory data were updated to include new information.D4 - expiration date and h4 - device mfg date: were updated to include device information.D9 fields were updated to reflect returned product.H6-was updated to included anticipated return testing.H11- updated to include preliminary investigation.Preliminary investigation findings: retained devices from the reported lot number were tested with hcg-negative clinical urine and hcg positive cut-off urine samples.The results of the devices tested with negative samples were read at 3 and 4 minutes and all devices yielded valid negative results.The results of the devices tested with positive cut-off samples were read at 3 minutes and positive results were obtained.No false results or broken line issues were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very low levels of hcg (less than 50miu/ml) are present in urine and serum specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning serum or urine specimen collected 48 hours later.A number of conditions other than pregnancy, including trophoblastic disease and certain nontrophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in serum or urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.As with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.Positive:* two distinct red lines appear.One line should be in the control region (c) and another line should be in the test region (t).
 
Event or Problem Description
The customer reported receiving conflicting hcg results while using fisher sure-vue hcg serum/urine devices on two different dates.The customer reported running a sure-vue test which resulted in a broken test line (positive hcg result).The test was repeated two additional times and similar results were obtained.A new kit was opened, and the device was tested using the same urine and a negative hcg result was obtained.Although requested, no further information was provided, and it is unclear which result the customer suspected to be correct.Additionally, the customer reported the same situation happened 2 days earlier, where a broken test line was observed.A retest was performed which yielded a negative hcg result.No further information was provided.No adverse events were reported.See mdr 2027969-2025-00133 for broken test line/negative result which occurred two days prior.New information received on 11jun2025 noted the customer reported the second event took place on (b)(6) 2025.The customer reported broken test lines were observed on 3 device of sure-vue tests.Review of the photo provided by the customer showed a partial test line in 2 out of 3 devices shown.The third device showed the background had not fully cleared (the test strip had a pink background); and a white line was visible in test region.A timer was used to read the results; however, the read time was not provided.The customer informed the broken test lines were interpreted as invalid results.Repeat testing was performed using a device from a different lot (lot number 0000920444) and a negative result was obtained.No adverse event reported.The customer did not indicate which lot yielded the negative hcg result 2 days prior.No further information was provided.
 
Event or Problem Description
The customer reported receiving conflicting hcg results while using fisher sure-vue hcg serum/urine devices on two different dates.The customer reported running a sure-vue test which resulted in a broken test line (positive hcg result).The test was repeated two additional times and similar results were obtained.A new kit was opened, and the device was tested using the same urine and a negative hcg result was obtained.Although requested, no further information was provided, and it is unclear which result the customer suspected to be correct.Additionally, the customer reported the same situation happened 2 days earlier, where a broken test line was observed.A retest was performed which yielded a negative hcg result.No further information was provided.No adverse events were reported.For broken test line/negative result which occurred two days prior.New information received on 11jun2025 noted the customer reported the second event took place on (b)(6) 2025.The customer reported broken test lines were observed on 3 device of sure-vue tests.Review of the photo provided by the customer showed a partial test line in 2 out of 3 devices shown.The third device showed the background had not fully cleared (the test strip had a pink background); and a white line was visible in test region.A timer was used to read the results; however, the read time was not provided.The customer informed the broken test lines were interpreted as invalid results.Repeat testing was performed using a device from a different lot (lot number 0000920444) and a negative result was obtained.No adverse event reported.The customer did not indicate which lot yielded the negative hcg result 2 days prior.No further information was provided.
 
Additional Manufacturer Narrative
B3 - date of event: was updated to 25apr2025 as the customer provided this event date.B5 - describe event or problem and b6 - relevant test/laboratory data were updated to include new information.D4 - expiration date and h4 - device mfg date: were updated to include device information.D9 fields were updated to reflect returned product.H6-was updated to included anticipated return testing.H11- updated to include preliminary investigation.D2a - common device name: was initially submitted as blank and has been updated to "visual, pregnancy hcg, prescription use" d4 - primary udi number: was updated from blank to "(b)(4)".Investigation conclusion: retained and returned devices from the reported lot number were tested with hcg-negative clinical urine and hcg positive cut-off urine samples.The results of the devices tested with negative samples were read at 3 and 4 minutes and all devices yielded valid negative results.The results of the devices tested with positive cut-off samples were read at 3 minutes and positive results were obtained.No false results or broken line issues were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention or return product.Complaints are tracked and trended on a monthly basis.Per the package insert: - very low levels of hcg (less than 50miu/ml) are present in urine and serum specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning serum or urine specimen collected 48 hours later.- a number of conditions other than pregnancy, including trophoblastic disease and certain nontrophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in serum or urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.- as with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.- this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.- positive: two distinct red lines appear.One line should be in the control region (c) and another line should be in the test region (t).

Brand Name
SURE-VUE¿ SERUM/URINE HCG
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key22134804
Report Number2027969-2025-00132
Device Sequence Number8391549
Product Code JHI
UDI-Device Identifier00613647000540
UDI-Public(01)00613647000540(17)260731(10)0000899913
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberFHC-202
Device Catalogue Number23900529
Device Lot Number0000899913
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/11/2025
11/24/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/11/2025
12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale